WinterSown

Volunteer
  • Content count

    143
  • Joined

  • Last visited

Community Reputation

0 Neutral

About WinterSown

  • Rank
    Advanced Member
  • Birthday 08/23/1957

Contact Methods

  • Website URL
    wintersown.org

Profile Information

  • Gender
    Female
  • Location
    Long Island
  • Interests
    Winter Sowing, metadata, learning new things everyday.

Recent Profile Visitors

514 profile views
  1. Dysautonomia and Dystonia

    I am so sorry, you and your girls never get a break :-( I hope she can begin feeling better soon. I did find some information with a doctor giving a thorough lecture in a video. https://www.dystonia-foundation.org/what-is-dystonia If you don't have a DPT yet then one may be in her future--physical therapy is suggested to help. Many centers have a pediatric DPT on their staff so she will get right care. https://www.dystonia-foundation.org/living-with-dystonia/non-drug-therapies/physical-therapy My very best hopes and wishes, Trudi
  2. Osteopenia

    I do PT twice a week for the last 18 months, I do a lot of training and sometimes with weights--I was walking around carrying the two 45 pound plates. The problem is that I was just DXed with a bunch of burst and bulging disks in my neck so we stopped doing anything with lifting weights for now. I loved using the bar and pulley weights but that's on hold for a while.
  3. POTS and/or Hypoglycemia

    I absolutely have this 100%. I have Early Satiety which wipes out my appetite and my thirst. Presyncope is always greatly worse when I haven't eaten enough. I haven't read up on it yet but I think it's more than hypoglycemia throwing a wrench in the machine, I think it may also come with a depletion of electrolytes--if I'm not eating or digesting well I'm not getting my electrolytes. Just a little fruit, bread and cheese will lift me out of it but taking that first bite is hard.
  4. Intermittent use Butchers Broom

    I was reading up on this last week. It has some potential but YMMV. What is Butcher's Broom Ruscus aculeatus (Buther's Broom) as potential treatment for Orthostatic Hypotension.
  5. Osteopenia

    I went for a routine Bone Mineral Density test yesterday. My last was three years ago, this about when most of my symptoms were starting to show. In three years time I have lost about 8% bone density. Dairy is my go to protein so I'm curious about if I need more calcium over what I am getting now. And the paperwork also says I may have low Vitamin D levels. I don't get out enough (no kidding when you don't want to leave your house) and when I do that all lotion I wear still has sunscreen--I'm not getting enough sun exposure. Pleh, who needs all this too? Osteopenia is the stage before Osteoporosis and this puts me at a risk for bone fractures if I fall. Vertigo and tripping are some of my main symptoms. I've got my three-monther coming up next week with the primary, I'll hand him the paperwork but I want my cardiologist to give a second opinion on treatment options. It. Never. Ends.
  6. Possible POTS?

    My numbers jump around all over the place--I am totally unstable. My cardiologist, EP and neuro all tell me my ANS is wonky. You can have multiple symptoms of dysautonomia without the magic combo showing up on diagnosis testing day, that does not mean you are not a dysautonomic, it just means your numbers aren't stable. I didn't faint on the TTT but I still got a diagnosis from an EP who looked at my history and asked all the right questions.
  7. Eating Disorders and Dysautonomia???

    I struggle now with flares of early satiety. I suddenly lose my appetite. I have to be really careful with motility and not eat foods that take too long to travel through me otherwise have little desire to eat or drink anything.
  8. Exercise exercise exercise!!! And drink lots of fluids. and eat foods loaded with electrolytes.
  9. Exactly how I feel, to me it's like a dissociation-vertigo hybrid. I can't remember how many doctors I have told I feel like I've had a half a glass of wine too much. The EP cut another drug yesterday, now I am off norvasc and we'll start cutting down the prinivil next. Last month my husband and I took the train into the city to see a show and while we were on the train I told him that I wished we had worn matching outfits. Same jacket and shirt with jeans or chinos for both of us. He practically sneered that I wanted us to look like twins but then he got it and understood that I was concerned about getting separated from him in a crowd. If we have on matching outfits it's impossible to forget what the other is wearing.
  10. I was on Atenolol, then switched to carvedilol that has now been cut in half. I have felt no difference with any of the drug changes. Good luck with the neuro. I love mine, she helped me build my own educational and creative therapy program to assist the short term memory, dissociation and fog problems. I went through an assortment of brain scans and memory/logic tests so they would know exactly where the problem areas were prior to setting up the neuro therapy. Memory testing can take up to four hours but it's worth it as they identify your cognitive deficits and strengths. I went to Cushings Institute in Great Neck, NY for the testing. Next time I see the neuro I'll be bringing up that I've noticed sensory overload is now also triggering for and dissociation--these things wane and then swing to the forefront to wane again. I recently went off all supplements and now get my nutrients entirely from the food I eat and drink. I started to have more clarity with a few days of eating smarter.
  11. Any new pots “home remedy’s”?

    A couple of months back my cardiologist took me off all supplements, told me I had to get everything from the food I eat and drink. It's been an adventure in eating but I am feeling much better. I choose a lot of fruits and veggies that are high in electrolytes as the basis of my meal, it's been fine so far and I feel like I have more clarity in between attacks. Another great tip he gave me was to scrub my face with epsom salts. Just moisten your palms and touch them to the salts to take up enough to give yourself a scrub until the granules start to dissolve--like 20 seconds maybe--then rinse. The magnesium in the epsom salts is taken in through your skin, it's an almost instant energy boost that lasts a few hours (YMMV). As a bonus, it's a wonderful facial too. My doctor is awesome :-)
  12. Hyper Pots & exercise

    Three years ago I weighed 60 more pounds than I do now. Losing my appetite is part of my symptoms. I was greatly out of shape. Are you working with a PTD? If you are very complicated, and who of us is not, you might consider to begin a reconditioning program with a physical therapist, your doctors can give you a script. I do not have the capacity to put together a program for myself that takes into account three different PT scripts from three different doctors. I have benefited from being physically brought up in very slow increments while the trouble spots are getting their due. I do get symptoms at PT, generally I just zone out but sometimes I want to hurl or hope I'm not incontinent, I've had drop attacks there. I take a break as often as I want or when the doctor tells me to take a break. I never force myself to do anything because exercise is incremental, if I feel I need to do less I do less, if I want to try to do more I will try to do more, but I stop before it becomes so displeasurable I don't want to go back. I have three different types of balance boards here at home, Easy, Not Easy, and Crazy; depending upon both my energy level and tripping capacity I get on a board of my choice. It's still a challenge but it's still fun--I never take fun out of it. I'm a sucker for cheap, bizarre-print leggings, was wearing a skull head print this morning. Wish you luck.
  13. HR=60s only when BP>140s/80s

    Please call the doctor's office ASAP and ask to come in sooner because you're not responding to your medication. It's more than reasonable to ask for a sooner appointment so they can adjust your meds now instead of months from now. When you have a sharp change in your drug reactions is can be worrisome and should be addressed sooner than later if just for your piece of mind, adjusting your meds usually gets you feeling better sooner. Which I hope you do.
  14. Welcome new members

    Happy to have you here.
  15. Hyper Pots & exercise

    Put the monitor down, get on the bike and ride for the joy of it, stop before it's not fun anymore. Tomorrow, put the monitor down, get on the bike and ride for the joy of it, stop before it's not fun anymore. Wash. Rinse. Repeat. You want to focus on this making you feel good--favorite music, comfy clothes, something tasty to sip. Stressing yourself out with numbers is self-defeating because stress triggers symptoms. Enjoy the fun of it.